Alert archive / Texas / River Flood Advisories in 2021
River Flood Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this river flood advisory at Jun 26, 2021, 1:18 AM CDT for Armstrong County, Texas. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 1:18 AM CDT (06:18 UTC)
- Expired
- Jun 26, 2021, 9:12 AM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Prairie Dog Town Fork of the Red River at Wayside (WAYT2). The gauge peaked at 9.13 ft at Jun 27, 2021, 9:00 AM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07297910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
085
WGUS84 KAMA 260618
FLSAMA
Flood Advisory
National Weather Service Amarillo TX
118 AM CDT Sat Jun 26 2021
...The National Weather Service in Amarillo has issued a Flood
Advisory for the following rivers in Texas...
Prairie Dog Town Fork Red River at Wayside 13NE affecting
Armstrong County.
.2 To 3 inches of rain is expected to fall across the Prairie Dog
Town Fork of the Red River upstream of the gage site.
For the Prairie Dog Town Fork...including Wayside 13NE...elevated
river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued early this morning at 515 AM CDT.
&&
TXC011-261015-
/O.NEW.KAMA.FL.Y.0001.210626T0618Z-210626T1412Z/
/WAYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
118 AM CDT Sat Jun 26 2021
The National Weather Service in Amarillo has issued a
* Flood Advisory for
the Prairie Dog Town Fork Red River at Wayside 13NE.
* From early this morning to late this morning.
* At 1:00 AM CDT Saturday the stage was 5.8 feet.
* Action stage is 9.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to around 9 feet early
this morning.
&&
LAT...LON 3490 10141 3475 10126 3475 10139 3481 10145
3484 10163 3496 10162
$$
LGWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this river flood advisory went out at Jun 26, 12:22 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 26, 12:22 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1222 AM CDT Sat Jun 26 2021 .AVIATION... 06Z TAF Cycle Showers and thunderstorms will impact the Amarillo and Guymon TAF sites through around 12Z to 13Z Saturday and again at the Dalhart and Amarillo TAF sites after 00Z Sunday. The storms at the Amarillo TAF site may produce hail between 00Z and 06Z Sunday. VFR conditions are expected except MVFR ceilings and visibilities in and near the thunderstorms. North to northeast winds 5 to 15 knots are expected through 06Z Sunday. Schneider && .PREV DISCUSSION... /Issued 650 PM CDT Fri Jun 25 2021/ AVIATION...00z TAFS... Mostly VFR conditions expected over the next 24 hours. Low chance in the next 6 hours that KAMA or KDHT see a storm, but not impossible. KGUY dealing with a VCTS that should be out of the area in the next hour or two. Cold front on its way through the Panhandles with all sites going north on their winds around 15-20kts. Thunderstorms will be possible to generate along the frontal boundary, but confidence is not very high on the timing, therefore will deal with amendments as needed. Weber PREV DISCUSSION... /Issued 322 PM CDT Fri Jun 25 2021/ SHORT TERM...Today through Tomorrow Night... Synopsis: Scattered to numerous thunderstorms are expected across the combined Panhandles this afternoon through tonight, with additional activity lingering into tomorrow. Some of these storms may become severe with large hail up to 2" in diameter and damaging winds around 75 mph being possible, mainly before 10 PM. There is also some potential for landspout tornadoes before sunset, with favored areas being along a boundary in the northeast and eastern combined Panhandles. There is also a localized flash flood risk today, mainly in the eastern half of the combined Panhandles, and this risk may increase going into tomorrow in the far southern Texas Panhandle along a stalled front. Details: A high amplitude trough will slowly move east across the plains through the weekend. This will help maintain southwest flow at 500mb and 250mb over the combined Panhandles. Embedded perturbations in the flow will promote storm initiation this afternoon, with additional disturbances providing lift this evening, tonight, and again tomorrow. There are also several boundaries noted with the latest surface analysis, one being a stalled front (mainly just a wind shift) in the OK Panhandle and a southward extending surface trough / diffuse dryline, with the best convergence being along a line from Miami to Amarillo. Storm initiation was ongoing near Miami with additional storms forming near the Raton Mesa as of this writing. A remnant outflow boundary is also seeing some enhanced convergence and Tcu near Adrian to Tucumcari. Surface dew points ranged from the upper 50s in the west to upper 60s in the east, with low level backing of winds expected south of the stalled front through the evening. A speed max in the 500mb flow will help enhance speed shear, especially across the northern half of the area. Directional shear will be increasing in eastern portions of the Texas Panhandle as the surface winds become more southeasterly. This will result in 35 to 45 knots of effective shear this afternoon through tonight. MLCAPE is expected to increase to around 2000 to 2500 J/kg by late afternoon (possibly higher in far eastern Texas Panhandle). The 18z special sounding at KAMA did advertise a lot of dry air above 500mb (MLCAPE 1232 J/kg), but increasing surface temperatures and some cooling in the mid levels with the advertised speed max will lead to increased MLCAPE. Hodographs were long, but mostly strait which suggest splitting supercells may be possible. Overall, parameters support multicells with some discrete supercells capable of large hail (2" diameter) and damaging winds (75 mph), possibly becoming more linear in the evening with more of a wind threat. The tornado threat is low due to high LCLs (~2000 meters), but landspout tornadoes are possible before 9 PM given 0-3km CAPE near 100 J/kg and steep low level lapse rates. The boundary in the OK Panhandle has the best wind fields to support vertical vorticity, so that area will be watched closely. A mesocyclonic tornado can't completely be ruled out if a storm can remain discrete into the evening when LCLs lower some and 0-1km helicity approaches 100 in the eastern TX Panhandle. Finally, there is a localized flash flood risk with some storms capable of efficient rainfall rates. This is due to PWATs exceeding 90th percentile for most of the area along with storms speeds around 20 to 30 mph. Storms may linger into the night, possibly becoming more elevated as a cold front moves south through the area. Elevated storms may pose a hail risk overnight and into Saturday morning, with enough shear to support elevated supercells. There is also some potential for training storms along the front as it translates south. The main threat for flash flooding will be with the front as it stalls on Saturday, but at this time it appears this will be south of our area. For this reason no flood watch has been issued. Trends will need to be watched closely. Ward LONG TERM (Sunday through Thursday)... Overview: The long term is still showing signs for a fairly active pattern with showers and thunderstorms forecast each day. Additionally, temperatures are going to be well below normal for this time of year with 70s and 80s forecast through the extended. This is ~10-15 degrees below normal at times. Plenty of clouds around during this time period with precipitation chances aiding in these persistent cooler temperatures into early July. Further Details: For the next several days there will be troughing aloft across central parts of the CONUS due to a blocking ridge of high pressure over the Atlantic/east coast. The base of the trough will sway back and forth and pieces of energy with clip the Panhandles nearly every day. At this time, there is a fair amount of uncertainty since the timing and southward progression of the front on Saturday keeps increasing, so that could play a role on convection Sunday. The GFS and European are in fairly good agreement with the upper levels now which was not the case yesterday, so that helps a little with confidence, but coverage and timing details will be better know after tomorrow for Sunday onward. Regardless, we have several days with an abundance of precipitable water values through this period, so in addition to severe weather chances we could be looking at localized flooding in urban and low lying areas nearly everyday. At this time, the chances for severe weather on Sunday are low given the lack of instability. However, the right entrance region of a 300mb jet and small vorticity max may aid shower/thunderstorm development, especially around and along the stalled front. Again, the front looks to be south of the Panhandles, but something we need to watch going forward. Beyond Sunday, its too early to say with much confidence the chances for severe weather, but instability is look pretty weak in the extended which would lead one to believe chances are low at this time. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/29
Hazardous weather outlook, Jun 26, 12:03 AM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1203 AM CDT Sat Jun 26 2021 OKZ001>003-TXZ001>020-317-261200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1203 AM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible through tonight across the Oklahoma and Texas Panhandles. Severe storms will be likely, with damaging winds, large hail and even a landspout being the primary hazards. Heavy rainfall resulting in flooding or flash flooding concerns can also be expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Saturday through Thursday. The greatest potential for strong to severe thunderstorms appears to be Saturday, with large hail and damaging winds being the primary hazards. Locally heavy rainfall could result in flooding or flash flooding concerns Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Emergency Management Officials along with spotters and spotter groups should be ready for activation this afternoon through tonight.
In the hours before
Special weather statement, Jun 25, 11:23 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Amarillo TX 1123 PM CDT Fri Jun 25 2021 TXZ013-014-018-019-260500- Gray TX-Donley TX-Carson TX-Armstrong TX- 1123 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL MIDNIGHT CDT... At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm near Claude, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Claude, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and Goodnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight CDT for the Panhandle of Texas. LAT...LON 3506 10151 3526 10153 3538 10084 3499 10085 TIME...MOT...LOC 0423Z 267DEG 36KT 3515 10134 Ferguson
Local storm report, Jun 26, 12:02 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TSTM WND GST 2 NW LAKE MCCLELLAN 35.24N 100.90W
06/25/2021 M63 MPH GRAY TX MESONET
&&Local storm report, Jun 26, 12:18 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1218 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST 1 E MCLEAN 35.23N 100.58W
06/25/2021 M88 MPH GRAY TX MESONET
&&Local storm report, Jun 26, 12:26 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1226 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 1 E MCLEAN 35.23N 100.58W
06/26/2021 M68 MPH GRAY TX MESONET
&&Local storm report, Jun 26, 1:12 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
112 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND DMG 3 WSW MCLEAN 35.22N 100.65W
06/26/2021 GRAY TX DEPT OF HIGHWAYS
THREE SEMI TRUCKS BLOWN OVER AT MILE MARKER
140 ON I-40.
&&Special weather statement, Jun 26, 1:13 AM CDT, 5 minutes before
Special Weather Statement National Weather Service Amarillo TX 113 AM CDT Sat Jun 26 2021 TXZ018-019-260700- Donley TX-Armstrong TX- 113 AM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES UNTIL 200 AM CDT... At 112 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Wayside, or 22 miles north of Silverton, moving east at 40 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Clarendon and Wayside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for the Panhandle of Texas. LAT...LON 3501 10160 3500 10072 3475 10093 3475 10163 TIME...MOT...LOC 0612Z 269DEG 34KT 3479 10134 Ferguson
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 45 min |
| Jun 25, 8:08 PM CDT | Special Weather Statement | AMA | Donley | 37 min |
| Jun 25, 8:14 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 31 min |
| Jun 25, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 95 min |
| Jun 25, 8:58 PM CDT | Special Weather Statement | AMA | Lipscomb | 32 min |
| Jun 25, 9:02 PM CDT | Special Weather Statement | AMA | Deaf Smith, Potter | 28 min |
| Jun 25, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 59 min |
| Jun 25, 9:29 PM CDT | Special Weather Statement | AMA | Deaf Smith | 46 min |
| Jun 25, 10:13 PM CDT | Special Weather Statement | AMA | Wheeler | 32 min |
| Jun 25, 10:19 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| Jun 25, 10:22 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more | 3 hr |
| Jun 25, 11:09 PM CDT | Special Weather Statement | AMA | Gray | 36 min |
| Jun 25, 11:23 PM CDT | Special Weather Statement | AMA | Carson | 37 min |
| Jun 25, 11:37 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Wheeler | 53 min |
| Jun 25, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 60 min |
| Jun 26, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 64 min |
| Jun 26, 12:52 AM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 3 hr |
| Jun 26, 1:13 AM CDT | Special Weather Statement | AMA | Armstrong, Donley | 47 min |
| Jun 26, 1:59 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley | 31 min |
| Jun 26, 2:18 AM CDT | Areal Flood Advisory | AMA | Hemphill, Roberts | 117 min |
| Jun 26, 2:30 AM CDT | Special Weather Statement | AMA | Collingsworth | 30 min |
| Jun 26, 10:42 AM CDT | Flood Watch | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more | 32 hr |
| Jun 26, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 89 min |
| Jun 26, 6:25 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 4 hr |
| Jun 26, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 93 min |
Nearby
River Flood Advisories in Texas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.